Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Aug 24, 2021, 2:49 PM CDT for East Feliciana Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2021, 2:49 PM CDT (19:49 UTC)
- Expired
- Aug 24, 2021, 3:15 PM CDT
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
- Hail
- 0.25 in
- Wind
- 30
County East Feliciana Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2877 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
375
WWUS84 KLIX 241949
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
249 PM CDT Tue Aug 24 2021
LAZ035-036-MSZ068-242015-
East Feliciana LA-West Feliciana LA-Wilkinson MS-
249 PM CDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of northeastern West
Feliciana, central East Feliciana Parishes in southeastern Louisiana
and southeastern Wilkinson Counties through 315 PM CDT...
At 248 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wilson, or 8 miles northwest of Clinton, moving southwest at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jackson, Wilson, Norwood and Spillman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3105 9112 3091 9099 3072 9117 3093 9137
TIME...MOT...LOC 1948Z 050DEG 9KT 3094 9112
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
MSWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 24, 12:38 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 24, 12:38 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1238 PM CDT Tue Aug 24 2021
.UPDATE...
Updated for the 18Z aviation discussion.
&&
.AVIATION...
18Z TAF Package...
VFR conditions prevail at all area airports and will persist
through the forecast period. Vicinity showers and storms will be
possible this afternoon and again tomorrow most of the day, which
may cause lower ceilings and visibilties temporarily and some
brief MVFR conditions. Wind shifts greater than 30 degrees will be
possible as well. MSW
&&
.PREV DISCUSSION... /issued 1119 AM CDT Tue Aug 24 2021/
MORNING UPDATE...
Focus for the morning update was to add details for timing,
location, and coverage of showers and storms today based on the
latest mesoanalysis and 12Z CAMs. The current thinking is
convective initiation will take place along lake/sea breeze
boundaries around midday-early afternoon. Initiation is favored
along the southshore and westernshore of the lakes owing to
north-northeast synoptic winds in the boundary layer that are most
orthogonal to the boundaries. The greatest coverage of showers and
storms are expected to be during the late afternoon (4-7 PM), west
of I-55 and south of I-12. As mentioned in earlier discussions,
the thermodynamic environment is highly conducive for wet
microbursts thanks to a very hot and moist boundary layer and dry
air in the mid-levels. TEI values are over 30C in across the area.
Similar to yesterday, 40-50 mph gusts are likely with the
strongest storms. Would not be surprised to see one or a few
severe storms produce locally damaging winds. With a moist
boundary layer (surface dewpoints in the mid to upper 70s) and
PWATs near 2 inches across our far western/southern zones, these
storms will have high rainfall rates (3-4" per hour). However,
most storms should have enough of a cold pool and motion to the
west-southwest to limit the duration of heavy downpours at a
particular location unless outflow interaction causes a segment of
the boundary to stall temporarily.
PREV DISCUSSION... /issued 734 AM CDT Tue Aug 24 2021/
SHORT TERM (Today through Thursday night)
A weak trough axis remains over the area today oriented from the
Atlatic to the Florida panhandle into and around SELA. This will
help keep several sh/ts across the area today mainly during the
afternoon hours. The majority of activity should form along and west
of the Mississippi River, but areas to the east will see a few
thunderstorms just the concentration should not be as robust as to
the west. This changes Wednesday as PW values begin to rise from 1.6-
1.8 today toward 2.1-2.4 Wed. This will bring convective temps down
to help develop more sh/ts across the area and all aresa will have
an equal opportunity to get some noise from a few thunderstorms. The
only real difference Thursday will be an earlier onset which could
start during the after sunrise or even just before for some areas
and so a 10-20% increase for morning hours was adjusted. PW values
don't back off Thursday and a disturbance developing along the
stalled boundary just off the Carolinas will begin to be brought
back to the west under the ridge as an easterly wave. This may begin
to occur by early Wednesday and finally making its way to our
eastern shores by Thursday. This should be the system that helps get
things going a bit earlier. Some of these could have some heavy
rainfall potential but at the moment, all this activity looks to be
transitory. Getting back to the things expected for today, the heat
advisory will continue for at least one more day today before
lowering as convective initiation moves to an ealier time frame and
more of it by Wed. The next thing will be the potential for
downburst straightline winds. There is some mid level dry air still
around the area to the north of the stalled trough axis causing
microburst numbers to climb today for areas along and west of the
Pearl River. These numbers are still relatively high for BTR and MCB
Wed as the mid level dry air is farther displaced west and north.
This is a conditional field and obviously needs a deep cored
thunderstorm to take advantage of this dry air level today and again
tomorrow but most of the area will begin to fall to the wetter side
of these two scenarios.
Long Term (Friday through Monday)... Sufficient tropical moisture
through the Gulf and an inverted trough feature will keep rainfall
chances elevated through the weekend. Highest rainfall potential
will be late morning/afternoon and into early evening. Maintaining
70 to 80% PoPs mainly in the afternoon each day to reflect higher
rainfall potential. Model sounding still show PW's near 2.11 inches
so localized heavy rainfall may become an issue where storms form.
Thanks to this increase in rainfall we are returning to more
seasonable daytime temperatures in the upper 80s to low 90s.
Beyond this, we are obviously still in tropical season so continuing
to keep an eye on the tropics for any development as we move into
the new week. Current model runs have some tropical wave in the
Caribbean possibly moving west NW into the SW Gulf of Mexico by
Sunday as a potential cyclone; so this may be something to further
analyze as we near the end of the work week. Based on the latest
guidance from NHC confidence in this disturbance becoming a cyclone
in the next five days is 50 percent. We are getting close to the
peak of hurricane season, so now is the time to review your
preparedness plans. /TDB/
MARINE...
Typical Summer like conditions over the northern gulf waters. Winds
will be light causing quite miserable conditions. Thunderstorms will
be a little harder to come by until Thursday and maybe Friday as PW
values increase causing convective temps to drop toward water temps
which also causes a more diurnal effect in sh/ts distribution. This
is very normal for this time of year and brings with it our
nocturnal thunderstorms with highest numbers and precentages during
the hours around sunrise.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 95 74 93 73 / 30 20 70 10
BTR 95 74 92 74 / 50 40 80 20
ASD 96 76 92 75 / 30 50 90 40
MSY 97 80 93 79 / 50 60 90 50
GPT 94 78 90 76 / 40 60 80 50
PQL 95 76 90 74 / 40 60 80 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory until 7 PM CDT this evening for LAZ034>037-039-
046>050-056>061-063>065-071-072-075>078.
GM...None.
MS...Heat Advisory until 7 PM CDT this evening for MSZ068>071-077-
080>082.
GM...None.
&&In the hours before
Special weather statement, Aug 24, 2:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
249 PM CDT Tue Aug 24 2021
LAZ035-036-MSZ068-242015-
East Feliciana LA-West Feliciana LA-Wilkinson MS-
249 PM CDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of northeastern West
Feliciana, central East Feliciana Parishes in southeastern Louisiana
and southeastern Wilkinson Counties through 315 PM CDT...
At 248 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wilson, or 8 miles northwest of Clinton, moving southwest at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jackson, Wilson, Norwood and Spillman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3105 9112 3091 9099 3072 9117 3093 9137
TIME...MOT...LOC 1948Z 050DEG 9KT 3094 9112
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
MSWThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:00 PM CDT | Special Weather Statement | LIX | Iberville | 30 min |
| Aug 23, 7:03 PM CDT | Special Weather Statement | LIX | Saint Charles | 27 min |
| Aug 23, 7:13 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Iberville | 57 min |
| Aug 23, 7:18 PM CDT | Special Marine Warning | LIX | 117 min | |
| Aug 23, 7:28 PM CDT | Special Weather Statement | LIX | Jefferson | 47 min |
| Aug 23, 8:37 PM CDT | Special Weather Statement | LIX | Lafourche | 38 min |
| Aug 23, 9:08 PM CDT | Special Marine Warning | LIX | 97 min | |
| Aug 23, 10:29 PM CDT | Special Marine Warning | LIX | 91 min | |
| Aug 23, 11:56 PM CDT | Special Marine Warning | LIX | 94 min | |
| Aug 24, 4:27 AM CDT | Special Weather Statement | LIX | Lafourche | 48 min |
| Aug 24, 3:19 PM CDT | Special Weather Statement | LIX | Iberville | 26 min |
| Aug 24, 3:26 PM CDT | Special Weather Statement | LIX | East Feliciana | 49 min |
| Aug 24, 3:27 PM CDT | Special Weather Statement | LIX | Terrebonne | 33 min |
| Aug 24, 3:41 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 34 min |
| Aug 24, 4:05 PM CDT | Special Weather Statement | LIX | Pointe Coupee | 40 min |
| Aug 24, 4:07 PM CDT | Special Weather Statement | LIX | Iberville | 38 min |
| Aug 24, 4:07 PM CDT | Special Weather Statement | LIX | Terrebonne | 38 min |
| Aug 24, 4:18 PM CDT | Special Weather Statement | LIX | Iberville | 27 min |
| Aug 24, 4:31 PM CDT | Special Weather Statement | LIX | Assumption | 44 min |
| Aug 24, 4:51 PM CDT | Special Weather Statement | LIX | Lafourche | 39 min |
| Aug 24, 5:52 PM CDT | Special Marine Warning | LIX | 38 min | |
| Aug 23, 7:33 PM CDT | Special Weather Statement | LIX | Hancock | 42 min |
| Aug 24, 5:36 PM CDT | Special Weather Statement | LIX | Hancock | 39 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.